MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES EXPANDED HEMODYNAMIC PLUS VALVE; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES EXPANDED HEMODYNAMIC PLUS VALVE; HEART-VALVE, MECHANICAL
Model Number 19MHPJ-505
Medical Device Problem Codes Fracture (1260); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2014, a 19mm masters mitral valve was selected for implant.On (b)(6) 2025, it was noted that there was a general narrowing of the valve as the patient grew, so it was decided to replace the valve.During the removal of the mechanical valve, one of the leaflets became damaged and fragments fell into the left ventricle.Most of the fragments were retrieved, but a few sand-sized pieces could not be found.The left ventricle was washed with 2 liters of saline.After that, the left ventricle was checked again to confirm that there were no fragments.An x-ray was taken, but no fragments were found.The device was replaced with an 25mm masters valve.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
An event of valve leaflet fracture and patient-device incompatibility was reported.A returned device inspection, to rule out any device-related causes, could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Based on the information received, the cause of the reported event of valve fracture could not be conclusively determined but may have been caused by some external force being applied to explant the valve which overstressed the carbon material.The cause of patient-device incompatibility was due to patient growth.The reported surgical intervention was under case-specific circumstances as device was surgically removed.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on 15 dec.2014, a 19mm masters mitral valve was selected for implant.On (b)(6) 2025, it was noted that there was a general narrowing of the valve as the patient grew, so it was decided to replace the valve.During the removal of the mechanical valve, one of the leaflets became damaged and fragments fell into the left ventricle.Most of the fragments were retrieved, but a few sand-sized pieces could not be found.The left ventricle was washed with 2 liters of saline.After that, the left ventricle was checked again to confirm that there were no fragments.An x-ray was taken, but no fragments were found.The device was replaced with an 25mm masters valve.

Brand Name
MASTERS SERIES EXPANDED HEMODYNAMIC PLUS VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2648612
lot 20 b st caguas
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22171176
Report Number2135147-2025-03061
Device Sequence Number18443780
Product Code LWQ
UDI-Device Identifier05415067043719
UDI-Public(01)05415067043719(17)190120
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/20/2019
Device Model Number19MHPJ-505
Device Catalogue Number19MHPJ-505
Device Lot Number4430707
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date06/09/2025
Supplement Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/21/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age12 YR
Patient SexUnknown
Patient Weight38 KG